MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD CR TIB BRG 12X71/75; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD CR TIB BRG 12X71/75; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through a single case study publication that a patient underwent a left cruciate-retaining total knee arthroplasty on an unknown date.Approximately 10 months later, the patient presented with pain, tightness, and persistent swelling.Infection was ruled out, and a backed out locking bar was identified radiographically, which was also palpable subcutaneously.The patient underwent revision of the poly bearing and locking bar on an unknown date.During the revision, the bearing was downsized which provided a better overall fit.At final follow up, all symptoms had subsided, and the patient reported no further complications.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).(b)(6).Literature sharma a, killampalli v, patel a, locking mechanism failure between tibial baseplate and polyethylene insert in cruciate retaining total knee arthroplasty, journal of clinical orthopaedics and trauma (2022), doi: https://doi.Org/10.1016/j.Jcot.2022.102013 the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 183028 - vanguard cr ilok fem-lt 65 - j6828862.141254 - polished finned tib tray 75mm - 2020031003.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 183028 - vanguard cr ilok fem-lt 65 - j6828862.141254 - polished finned tib tray 75mm - 2020031003.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: 10 months post op patient developed pain in knee, persistent swelling noted, no restriction of rom, x-rays revealed locking bar backed out medially; pin was found renting through tissues and through medial soft tissue envelope, removed.Membrane was found between the articulations on both medial/lateral sides and removed.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VNGD CR TIB BRG 12X71/75
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15501249
Report Number0001825034-2022-02189
Device Sequence Number12724834
Product Code JWH
UDI-Device Identifier00880304271142
UDI-Public(01)00880304271142(17)240517(10)393660
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Model NumberN/A
Device Catalogue Number183442
Device Lot Number393660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer09/25/2022
01/04/2023
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/13/2022
01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale